- Belgrade '18
- Vienna '18
- ESCRS Player
- On Demand
- ESCRS iLearn
- ESCRS YO's
First Author: O.Muzhychuk UKRAINE
Co Author(s): P. Bezditko
Back to previous
To reduce the risk of postoperative inflammation in osteoporosis patients after the cataract surgery.
Osteoporosis is the most common type of bone disease. The disease struck about half of all women over the age of 50. The treatment of this pathology is prolonged. One of the drugs of choice are analogs ?alcitonin. It is known that the injection of calcitonin into the anterior chamber, resulting in disruption of the blood-aqueous barrier, increase IOP and other forms of inflammation.
34 patient (53-75 years) with osteoporosis who were treated with calcitonin analogs for a long time. 15 persons (Group 1) cancel the drug 14 days before surgery and 19 (2 group) did not make changes in their treatment. The evaluation criteria were ciliary pain, Tyndall phenomenon , level of the intraocular pressure, corneal edema, miosis.
In the first group the inflammatory reaction was observed in 2 patients (13%) 1 case of ciliary pain and 1 case evaluation of IOP. 3 patients (15.8%) of the monitoring group has increase IOP on 3-4 mm Hg, in 5 (26,3%) cases it was ciliary pain and, Tyndall effect in 5 patients. 7 people from the 2 group has symptoms of inflammatory reaction
The received results allow to recommend to correct the dose of calcitonin analogues in osteoporosis patients before the cataract surgery, that will reduce the number of postoperative inflammation complications